Bipolar Support Forums To Share and Support One Another

medication change question...

Have a case of the blues? Sad? Or in that dark place we all know far too well? Well, pull up a chair, order a cup of your favorite brew and tell us all about it. We're ready to listen, and offer our support and understanding.

by pablo8 » Tue Nov 21, 2017 3:58 pm

leading up to where i am at now, originally i was taking ciprimil and epilim, this medication worked quite well for a long period of time, keeping symptoms at a manageable level, then they seemed to stop working and i begun a deep depression, my gp changed my medication twice, things went from bad to worse until i wound up in hospital, then another med change that did nothing for my current depression....my psychiatrist is now proposing i go back to my original medication. ciprimil and valporate. i'm keen to give anything a go at this stage as my depression is constant total and overwhelming, though i am kind of dubious about returning to a medication combination, that though it had been good for a long time had stopped working....i hope these folks know what they are doing, really not sure what to make of this decision, can only hope its right i guess and give it a go.....?.
pablo8
 
Posts: 30
Joined: Tue Nov 14, 2017 1:57 am

by Spm24 » Tue Nov 21, 2017 5:38 pm

Your pdoc might be thinking to use your old meds that worked for you as a starting point. To hopefully get you back to where you were before. Sometimes our meds lose effectiveness. Not saying it is a good or bad thing going back on your original meds. I have not been taking them long enough to know much about this. There are others who have been on meds longer than I have. They might know better than I do.

But at least you have a pdoc who is starting somewhere. You never know what is in their heads....
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 3452
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by pablo8 » Tue Nov 21, 2017 7:31 pm

ok thanks for your response, i guess they have a plan in mind, we can only try these things i guess and hope for the best.......thanks kindly
pablo8
 
Posts: 30
Joined: Tue Nov 14, 2017 1:57 am

by Mocha » Tue Nov 21, 2017 8:05 pm

pablo, I hope you feel better soon. I know Elavil and the Valproates are all in the same 'family'.....

Do you have a good relationship with your pdoc? Maybe you could talk to him/her about different mood stabilizers if this change in meds doesn't work for you. There are many meds that can help with depression.....and keep the mania under control.

Keep us posted on how the change in meds go...... :)

EDIT: I don't know if your pdoc mentioned it to you, but with any of the Valproates you need to have regular labs to check your liver function. Just routine, no need to freak out. But I would bring it up with him/her.

I have regular labs to check my kidneys and liver every three months because of all the meds I take.

Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob


I look to a day when people will not be judged by the color of their skin, but by the content of their character.

~Martin Luther King, Jr.~

User avatar
Mocha
Site Admin
 
Posts: 5806
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast

by pablo8 » Wed Nov 22, 2017 12:56 am

hi thanks for your reply and the info, my docs a new one, only seen him once, im really hoping the change to my original meds is a good one, as you know only time will tell, all i can do i guess is give it a go and hope for the best.....thank you kindly
pablo8
 
Posts: 30
Joined: Tue Nov 14, 2017 1:57 am


Return to Blues Cafe